MAUDE Adverse Event Report: LIVANOVA USA INC. CARDIOPLEGIA CANNULA ADAPTERS; AORTIC ROOT CANNULA, AIR ASPIRATOR, PERFUSION ADAPTER, VESSEL CANNULA

LIVANOVA USA INC. CARDIOPLEGIA CANNULA ADAPTERS; AORTIC ROOT CANNULA, AIR ASPIRATOR, PERFUSION ADAPTER, VESSEL CANNULA
Model Number CA-40010
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova usa inc.Manufactures the cardioplegia cannula adapter.The incident occurred in (b)(6), pennsylvania.Through follow-up communication livanova the following additional information: the leak was from the inlet side of the 4-way hub; air leak into the device occurred in at least one instance and it was removed before it was transmitted to the patient.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc.Received a report that, during procedure, four (4) cardioplegia adapters was found to be leaking and also air leak into the device occurred in at least one instance.Leaking devices were discarded and replaced by the customer.There was no patient injury.
 
Additional Manufacturer Narrative
Units were discarded by the customer nor visual evidence of the issue was available for investigation.The leaking connection is bonded using uv-adhesive during the manufacturing process.From the review of the database, further events of leak have been registered on this product code.Based on the above, the most likely root cause of the reported event has been traced back to an operator error occurred during the bonding phase in manufacturing.The personnel will be involved in a dedicated training meeting awaring of customer's complaint.Based on the intended use and different configurations of use of cardioplegia adapters, air bubbles are expected to form in the lines in an amount that would not be critical for the patient since the risk that air goes into the systemic circulation is very low.Accordingly, instruction for use prescribes to check that cardioplegia delivery set must be ensured to be free of air prior to cardioplegia solution delivery.In conclusion, this issue is not critical in terms of air management and it is unlikely that air is infused to the patient.Based on this, the event is being reassessed as not reportable the risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
CARDIOPLEGIA CANNULA ADAPTERS
Common Device Name
AORTIC ROOT CANNULA, AIR ASPIRATOR, PERFUSION ADAPTER, VESSEL CANNULA
Manufacturer (Section D)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich CO 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key21169042
Report Number1718850-2025-00001
Device Sequence Number4276406
Product Code DWF
UDI-Device Identifier00803622103728
UDI-Public(01)00803622103728(240)CA-40010(17)270430(10)2412100074
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA-40010
Device Lot Number2412100074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown